Alert archive / New York / Wind Chill Warnings in 2014

Wind Chill Warning 3, NWS Burlington, VT

January 25, 20144 counties in New York

NWS Burlington, VT issued this wind chill warning at Jan 25, 2014, 3:04 PM EST for 4 counties in New York. It took effect at Jan 26, 2014, 12:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:04 PM EST (20:04 UTC)
In effect from
Jan 26, 2014, 12:00 AM EST
Expired
Jan 26, 2014, 11:43 AM EST
In force
12 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS41 KBTV 252004
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
304 PM EST SAT JAN 25 2014

NYZ026-027-029-030-034-260900-
/O.CAN.KBTV.WW.Y.0003.000000T0000Z-140126T0300Z/
/O.NEW.KBTV.WC.W.0003.140126T0500Z-140126T1800Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN ESSEX-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...LAKE PLACID
304 PM EST SAT JAN 25 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* LOCATIONS...THE NORTHERN ADIRONDACKS AS WELL AS NORTHERN SAINT
  LAWRENCE COUNTY OF NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 34 BELOW DUE TO TEMPERATURES 12
  BELOW TO 9 ABOVE ZERO...AND WEST WINDS OF 10 TO 20 MPH WITH
  GUSTS UP TO 30 MPH.

* TIMING...TEMPERATURES WILL PLUMMET BELOW ZERO AFTER MIDNIGHT
  TONIGHT...WITH WINDS REMAINING STRONG OUT OF THE WEST.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ087-260900-
/O.CAN.KBTV.WW.Y.0003.000000T0000Z-140126T0300Z/
/O.NEW.KBTV.WC.Y.0005.140126T0500Z-140126T1800Z/
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...OGDENSBURG...POTSDAM...GOUVERNEUR
304 PM EST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* LOCATIONS...SOUTHWEST SAINT LAWRENCE COUNTY OF NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 28 BELOW DUE TO TEMPERATURES 10
  BELOW TO 5 ABOVE ZERO...AND WEST WINDS OF 10 TO 15 MPH WITH
  GUSTS UP TO 25 MPH.

* TIMING...TEMPERATURES WILL PLUMMET BELOW ZERO AFTER MIDNIGHT
  TONIGHT...WITH WINDS REMAINING STRONG OUT OF THE WEST.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ031-260900-
/O.NEW.KBTV.WC.W.0003.140126T0500Z-140126T1800Z/
WESTERN CLINTON-
INCLUDING THE CITY OF...DANNEMORA
304 PM EST SAT JAN 25 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST SUNDAY.

* LOCATIONS...WESTERN CLINTON COUNTY OF NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 36 BELOW DUE TO TEMPERATURES 11
  BELOW TO 11 ABOVE ZERO...AND WEST WINDS OF 15 TO 20 MPH WITH
  GUSTS UP TO 35 MPH.

* TIMING...TEMPERATURES WILL PLUMMET BELOW ZERO AFTER MIDNIGHT
  TONIGHT...WITH WINDS REMAINING STRONG OUT OF THE WEST.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ001>012-016>019-260900-
/O.NEW.KBTV.WC.Y.0005.140126T0900Z-140126T1800Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
304 PM EST SAT JAN 25 2014

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY.

* LOCATIONS...MOST OF VERMONT AS WELL AS THE CHAMPLAIN VALLEY OF
  NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW DUE TO TEMPERATURES 7
  BELOW TO 7 ABOVE ZERO...AND WEST WINDS OF 10 TO 20 MPH WITH
  GUSTS UP TO 30 MPH.

* TIMING...TEMPERATURES WILL PLUMMET BELOW ZERO AFTER MIDNIGHT
  TONIGHT...WITH WINDS REMAINING STRONG OUT OF THE WEST.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
2 follow-up statements
087 
WWUS41 KBTV 260805
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
305 AM EST SUN JAN 26 2014

NYZ026-027-029>031-034-261700-
/O.CON.KBTV.WC.W.0003.000000T0000Z-140126T1800Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID
305 AM EST SUN JAN 26 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL WARNING...UNTIL 1 PM EST THIS AFTERNOON.

* LOCATIONS...THE NORTHERN ADIRONDACKS AS WELL AS NORTHERN SAINT 
  LAWRENCE COUNTY OF NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 35 BELOW DUE TO TEMPERATURES 5
  TO 15 BELOW TO ZERO...AND WINDS WEST 10 TO 20 MPH WITH GUSTS UP
  TO 30 MPH.

* TIMING...THROUGH 1 PM TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-035-VTZ001>012-016>019-261700-
/O.CON.KBTV.WC.Y.0005.140126T0900Z-140126T1800Z/
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
305 AM EST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...UNTIL 1 PM EST THIS AFTERNOON.

* LOCATIONS...MOST OF VERMONT AS WELL AS THE CHAMPLAIN VALLEY OF 
  NEW YORK.

* HAZARD TYPES...BITTERLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW DUE TO TEMPERATURES 6 
  BELOW TO 5 ABOVE ZERO...AND WINDS WEST 10 TO 20 MPH WITH GUSTS 
  UP TO 30 MPH.

* TIMING...THROUGH 1 PM TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ087-261700-
/O.CON.KBTV.WC.Y.0005.000000T0000Z-140126T1800Z/
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...OGDENSBURG...POTSDAM...GOUVERNEUR
305 AM EST SUN JAN 26 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
CHILL ADVISORY...UNTIL 1 PM EST THIS AFTERNOON.

* LOCATIONS...SOUTHWEST SAINT LAWRENCE COUNTY OF NEW YORK.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS.

* WIND CHILL READINGS...AS LOW AS 29 BELOW DUE TO TEMPERATURES 11
  BELOW TO 2 ABOVE ZERO...AND WINDS WEST 10 TO 15 MPH WITH GUSTS
  UP TO 25 MPH.

* TIMING...THROUGH 1 PM TODAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN DEVELOP IF EXPOSED TO 
  VERY LOW WIND CHILL TEMPERATURES FOR A PROLONGED PERIOD OF 
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
904 
WWUS41 KBTV 261643
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1143 AM EST SUN JAN 26 2014

NYZ026-027-029>031-034-261745-
/O.CAN.KBTV.WC.W.0003.000000T0000Z-140126T1800Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID
1143 AM EST SUN JAN 26 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
CHILL WARNING FOR THE NORTHERN ADIRONDACKS AS WELL AS NORTHERN
SAINT LAWRENCE COUNTY OF NEW YORK.

AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...WIND CHILL VALUES
WILL WARM ABOVE WARNING CRITERIA BUT STILL REMAIN QUITE COLD IN
THE SINGLE DIGITS TO TEENS BELOW ZERO. CONTINUE TO TAKE THE
NECESSARY PRECAUTIONS TO PROTECT EXPOSED SKIN IF YOU PLAN ON ANY
OUTDOOR ACTIVITIES TODAY.

$$

NYZ028-035-087-VTZ001>012-016>019-261745-
/O.CAN.KBTV.WC.Y.0005.000000T0000Z-140126T1800Z/
EASTERN CLINTON-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY...
TICONDEROGA...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH...
SOUTH HERO...ST. ALBANS...NEWPORT...ISLAND POND...BURLINGTON...
JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...
VERGENNES...BRADFORD...RANDOLPH...RUTLAND...SPRINGFIELD...
WHITE RIVER JUNCTION...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1143 AM EST SUN JAN 26 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
CHILL ADVISORY FOR MOST OF VERMONT AS WELL AS THE CHAMPLAIN VALLEY OF 
NEW YORK AND SOUTHWESTERN SAINT LAWRENCE COUNTY.

AS TEMPERATURES CONTINUE TO CLIMB THIS AFTERNOON...WIND CHILL VALUES
WILL WARM ABOVE ADVISORY CRITERIA BUT STILL REMAIN QUITE COLD IN
THE SINGLE DIGITS TO TEENS BELOW ZERO. CONTINUE TO TAKE THE
NECESSARY PRECAUTIONS TO PROTECT EXPOSED SKIN IF YOU PLAN ON ANY
OUTDOOR ACTIVITIES TODAY.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill warning went out at Jan 25, 3:01 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 25, 3:01 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
301 PM EST SAT JAN 25 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CONTINUE ACROSS THE REGION THROUGH
EARLY THIS UPCOMING WEEK WITH SEVERAL DISTURBANCES PRODUCING
OCCASIONAL SNOW SHOWERS. FOR TODAY...A WEAK CLIPPER LIKE SYSTEM WILL
PRODUCE GUSTY WINDS AND OCCASIONAL SNOW SHOWERS WITH TEMPERATURES IN
THE TEENS TO MID 20S. MUCH COLDER TEMPERATURES ARRIVE
TONIGHT...ALONG WITH GUSTY WESTERLY WINDS...CREATING BITTERLY COLD
WIND CHILL VALUES BY SUNDAY MORNING. ANOTHER ROUND OF SNOW SHOWERS
ARE EXPECTED MONDAY...FOLLOWED BY MORE ARCTIC AIR FOR TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1214 PM EST SATURDAY...ADDITIONAL MINOR ADJUSTMENTS TO THE
FORECAST THIS AFTERNOON...MAINLY FOR POPS AND WX AS WE'RE FINALLY
BEGINNING TO SEE SNOW FILL IN ACROSS NORTHERN NEW YORK. ELSEWHERE
FROM THE CHAMPLAIN VALLEY EAST...SNOW HAS SPREAD ACROSS THE AREA
THOUGH DENDRITES REMAIN VERY SMALL IN COLD/DRY LOW LEVELS SO DON'T
EXPECT TO SEE MUCH MORE THAN A DUSTING TO 1" IN THE VALLEYS...WITH
MAYBE 1-2" ACROSS THE HIGHER TERRAIN THROUGH THIS AFTERNOON AND
INTO THE EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 400 AM EST SATURDAY...A SHARP ARCTIC BOUNDARY WL SWEEP ACRS OUR
REGION TONIGHT...WITH 6 HOUR TEMP FALLS OF 15 TO 20 DEGREES
EXPECTED...ALONG WITH GUSTY WEST TO NORTHWEST WINDS OF 15 TO 25
MPH...CREATING BITTERLY COLD WIND CHILL VALUES.

ARCTIC BOUNDARY WL BE ACRS THE SLV BY 00Z...INTO THE DACKS/CPV BTWN
03-06Z...AND THRU VT BY 09Z SUNDAY...WITH RAPIDLY FALLING TEMPS AND
BRISK WINDS...BITTERLY COLD WIND CHILLS. WL CONT TO MENTION
LIKELY/CAT POPS ACRS THE MTNS/VT THRU 06Z...PER 850 TO 500MB RH
>70%...STRONG 5H VORT CREATING DEEP LAYER LIFT...AND GOOD 925MB FGEN
FORCING ASSOCIATED WITH BOUNDARY. LOCALLY DEVELOPED SNOW SQUALL
PARAMETERS ARE UNIMPRESSIVE...DUE TO THE LACK OF INSTABILITY...SO
WHY IT MAY BRIEFLY SNOW HARD AT DURING FROPA...NOT EXPECTING
WIDESPREAD SNOW SQUALLS. SNOW SHOWERS WL QUICKLY DISSIPATE AFT
06Z...AS DEEP LAYER MOISTURE SHIFTS EAST AND WESTERLY WINDS RESULT
IN LLVL DRYING. ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WL BE A
DUSTING TO 3 OR 4 INCHES.

TEMPS WL DROP QUICKLY BEHIND BOUNDARY WITH 925MB TEMPS STARTING
AROUND -9C AT 00Z...BUT FALLING TO -27C BY 15Z SUNDAY WITH 85H TEMPS
NEAR -30C ACRS NORTHERN NY. THIS ADVECTION OF VERY COLD AIR...WL
RESULT IN RAPID FALLING TEMPS OVERNIGHT INTO SUNDAY MORNING WITH
LOWS RANGING FROM -10F TO -20F DACKS/SLV/NORTHERN VT TO -5F TO +5F
ACRS THE CPV/CENTRAL AND SOUTHERN VT. THESE SFC TEMPS COMBINED WITH
WESTERLY WINDS BTWN 10 AND 20 MPH WITH SOME HIGHER GUSTS WL CREATE
WIND CHILL VALUES BTWN -30F AND -40F ACRS THE DACKS/SLV AND NORTHERN
VT...AND -15F TO -30F CPV/CENTRAL AND SOUTHERN VT. WIND CHILL
ADVISORIES AND WARNINGS WL LIKELY BE NEEDED ACRS THE REGION. I WL
MENTION IN HWO AND LATEST WSW...BUT GIVEN CRNT HEADLINE IN EFFECT
WON'T ISSUE ANOTHER PRODUCT ATTM. FURTHERMORE FOR THE MTN SUMMITS I
HAVE CALCULATED WIND CHILL VALUES BTWN -50F AND -65F ON SUNDAY
MORNING WITH TEMPS BTWN -15F AND -25F AND WINDS OF 35 TO 50 MPH.

SUNDAY-MONDAY...NEXT CLIPPER LIKE SYSTEM APPROACHES OUR WESTERN CWA
BY 06Z MONDAY...WITH LLVL WAA DEVELOPING BY LATE SUNDAY. THIS WL
RESULT IN RAPID WARMING OF LLVL THERMAL PROFILES LATE SUNDAY INTO
MONDAY...WITH DEVELOPING SOUTHERLY WINDS.  ONCE AGAIN...SYSTEM WL
PASS JUST TO OUR NORTH ON MONDAY...WITH A PERIOD OF SNOW SHOWERS
LIKELY. BOTH NAM/GFS AND ECMWF SHOW GOOD RIBBON OF MID LVL MOISTURE
AND FAVORABLE PVA FROM POTENT 5H VORT MOVING ACRS OUR CWA.
HOWEVER...SOME SHADOWING WL BE POSSIBLE OFF THE DACKS ACRS THE CPV
AND QUICK MOVEMENT WL LIMIT QPF/SNOWFALL. THINKING ANOTHER DUSTING
TO 4 OR 5 INCHES POSSIBLE...WITH HIGHEST VALUES OVER THE MTNS. TEMPS
WL CONT THE ROLLER COASTER RIDE WITH VALUES -5F TO +10F FOR HIGHS ON
SUNDAY...QUICKLY DROPPING EARLY SUNDAY NIGHT...BEFORE WARMING AFT
03Z MONDAY. HIGHS MONDAY LOOKS SIMILAR TO TODAY WITH VALUES IN THE
TEENS MTNS/NEK TO MID 20S WARMER VALLEYS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 300 PM EST SATURDAY...CONTINUED GOOD CONSISTENCY SHOWN IN 12Z
GFS/ECMWF...INCLUDING WITH ANTICIPATED SYNOPTIC PATTERN TRANSITION.
OVERALL...UPPER TROPOSPHERIC FLOW PATTERN WILL TRANSITION FROM A
DEEP-LAYER TROUGH TO START THE PERIOD ACROSS QUEBEC AND THE NERN
CONUS...TO A DEVELOPING ZONAL FLOW BY FRIDAY/SATURDAY. RESULTANT
TEMPERATURES WILL CONTINUE BELOW SEASONAL NORMALS TUE-THU...BUT
THEN WILL MODERATE NEAR LATE JANUARY NORMALS AS UPPER TROUGH LIFTS
AWAY. PRECIPITATION CHANCES ARE LIMITED THRU MUCH OF THE PERIOD.
IT APPEARS THAT WSWLY FLOW FROM THE EASTERN GREAT LAKES WILL BRING
MOSTLY CLOUDY SKIES AND PROSPECT FOR A FEW LAKE EFFECT SNOW
SHOWERS INTO FAR SRN ST. LAWRENCE AND FRANKLIN COUNTIES. THIS
WOULD GENERALLY OCCUR TUESDAY THROUGH TUESDAY NIGHT...WITH POPS
AROUND 40% ACROSS AFOREMENTIONED REGION. THEREAFTER...SFC RIDGE
BUILDING EWD ACROSS THE MID- ATLANTIC AND NERN STATES WILL RESULT
IN GENERALLY DRY CONDITIONS WITH BETTER CHANCES FOR CLEAR SKIES
WEDNESDAY THRU THURSDAY MORNING. THE PROSPECT FOR CLEAR SKIES WILL
ALLOW FOR ONE LAST BELOW ZERO NIGHT IN MOST SPOTS...FOLLOWED BY
DEVELOPING S-SW FLOW AND MODERATING TEMPS THU-SAT (TEMPS IN THE
MID 20S TO LOWER 30S). A WEAK TROUGH MOVING FROM WEST TO EAST THRU
THE AREA BRINGS A CHANCE FOR LIGHT SNOW SHOWER ACTIVITY THURSDAY
NIGHT. DEVELOPING E-W FRONTAL ZONE EXTENDING FROM THE OHIO VALLEY
EWD ACROSS PA/NJ MAY ALLOW FOR SUFFICIENT ISENTROPIC ASCENT NWD
INTO OUR REGION TO BRING LIGHT STRATIFORM SNOWFALL DURING THE DAY
SATURDAY AND INTO SATURDAY NIGHT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...PERIODS OF LIGHT SNOW WITH BLOWING SNOW
EXPECTED AT THE TAF SITES THROUGH THIS EVENING. THIS WILL RESULT
IN MVFR AND OCCASIONAL IFR CONDITIONS. THE IFR CONDITIONS WILL BE
A BIT MORE PERSISTENT AT RUT/MPV. WINDS WILL CONTINUE FROM THE
S-SSW AT 15KTS WITH GUSTS TO 25KTS THRU 03Z. AN ARCTIC FRONT
PASSING THRU THE REGION WILL BRING A HEAVIER BURST OF SNOW/SNOW
SQUALL 03-06Z LASTING GENERALLY LESS THAN 30 MINUTES AT ANY ONE
LOCATION. VSBY BRIEFLY DIGS TO AROUND 1/2SM ASSOCIATED WITH ANY
SQUALL ACTIVITY. WINDS SHIFT INTO THE WEST AT 15KTS WITH GUSTS TO
25 KTS AFTER MIDNIGHT WITH GENERALLY BKN025-035 THRU THE PRE-DAWN
HRS INTO SUNDAY MORNING.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...SURFACE RIDGE WITH VFR
CONDITIONS DEVELOPS SUNDAY AFTERNOON...BEFORE NEXT CLIPPER WITH
ADDITIONAL SNOW SHOWERS AND IFR CONDITIONS ARRIVES SUNDAY NIGHT
INTO MONDAY MORNING. MAINLY VFR MONDAY NIGHT ONWARD...EXCEPT
SCATTERED SNOW SHOWERS WITH MVFR/IFR CONDITIONS POSSIBLE...MAINLY
AT SLK/MPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND CHILL ADVISORY FROM 4 AM TO 1 PM EST SUNDAY FOR
     VTZ001>012-016>019.
NY...WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 1 PM EST SUNDAY
     FOR NYZ026-027-029>031-034.
     WIND CHILL ADVISORY FROM 4 AM TO 1 PM EST SUNDAY FOR NYZ028-
     035.
     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST SUNDAY
     FOR NYZ087.

&&

SYNOPSIS...TABER
NEAR TERM...LAHIFF
SHORT TERM...TABER
LONG TERM...BANACOS
AVIATION...BANACOS
Hazardous weather outlook, Jan 25, 3:17 AM EST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
317 AM EST SAT JAN 25 2014

NYZ026-027-029-030-034-087-260830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
317 AM EST SAT JAN 25 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DANGEROUSLY LOW WIND CHILLS OF 25 TO 35 BELOW ZERO ARE LIKELY
FROM MIDNIGHT TONIGHT UNTIL NOON ON SUNDAY ACROSS THE SAINT
LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-031-035-VTZ001>012-016>019-260830-
EASTERN CLINTON-WESTERN CLINTON-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
317 AM EST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT SNOW WITH AREAS OF BLOWING SNOW IS EXPECTED TODAY AHEAD OF
AN ARCTIC FRONT. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE ANTICIPATED.
IN ADDITION TO THE SNOW...SOUTHERLY WIND GUSTS OF 25-35 MPH
(HIGHEST IN THE CHAMPLAIN VALLEY) WILL CREATE AREAS OF BLOWING
SNOW AND REDUCED VISIBILITY. ALLOW EXTRA TIME IF YOU PLAN TO
TRAVEL.

IN ADDITION...DANGEROUSLY LOW WIND CHILLS OF 20 TO 30 BELOW ARE
LIKELY FROM 2 AM UNTIL 2 PM SUNDAY FOLLOWING PASSAGE OF AN ARCTIC
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:04 PM ESTWind Chill AdvisoryBTVClinton, Essex, St. Lawrence21 hr

Nearby

Wind Chill Warnings in New York, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.